I am new to the site and newly diagnosed with mild copd, i am trying Ipravent 4 times a day. I seem to feel more breathless and wheezy on this inhaler, is it because I am adjusting to it or is it not suitable for me? Also anyone else have a permenant purple toenail? I know it is due to lack of oxygen but thought it would improve while I am on medication.

I used to smoke but gave up 7years ago at the age of 40.

Some of the posts on here very helpful as I now realise nothing the nurse explained to me actually sunk in! Feeling a little overwhelmed with it all.

6 Replies

  • Hello and welcome to the site. I care for my husband who has severe COPD. I have not heard of Ipravent before - My husband uses Spiriva once a day; Symbicort - 2 puffs twice a day and ventolin as a reliever. My advise would be to go back to the doctor it maybe the inhaler is just not right for you. You certainly should not be feeling more breathless. It might be an idea to ring the helpline and ask their advise - You can call the helpline on 03000 030 555 Lines are open Monday to Friday from 9am to 5pm. Good luck TAD xxx

  • Hi Lindyloo, a very warm welcome to you.

    I would being going back to my GP if I was you.

    The inhaler is supposed to help your breathing, not make it worse. In fact, I've actually never heard of this inhaler you're using.

    You could be changed to another inhaler more suitable as this one doesn't sound as if it's giving you the relief you need.

    Have you asked your GP about your toenail? I have a feeling it has to do with your circulation. Your GP would advise you on this as well.

    Well done on not smoking. It's the best thing you can do.

    Take care 🌻

  • Hi Jessy11, decided I am going to go back to the Dr and perhaps change medication or at least discuss this one! Will ask about my purple toe as well. Falling to bits lol xx

  • Hi lindyloo, welcome to the forum and congrats on having quit the cigs.

    If you have mild copd you should not be short of oxygen yet. Or at least it would be unusual. Im severe (though like you gave up at age 40, dx moderate at 55) and the only time I've been low enough in oxygen for it to affect my nails was when i had acute asthma in my 20s. So you do need to show your toenail to your GP, maybe it could be your circulation like Jessie says.

    Like the others, i think you should also go back to your GP and explain about your breathlessness. There are some inhalers which take time to work properly, like 3 weeks, but something is wrong if they make you more breathless than you were before.

    I can understand it feeling overwhelming with all the new information you're reading. We were all there once. There is a lot to take in but just take it slowly. And eat well and exercise as much as you can. This slows down the progression and makes its easier to get around too.

    Good luck. :)

  • Thanks for that :)

  • Evening.

    Welcome to the forum. Take your time to have a look around anything you don't understand just ask, we've all been new to it ourselves. I would ring the helpline first they are very nice as are everyone on the forum.

    Good luck

    Kim xx

You may also like...